Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 63, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2004, 4:28 PM EDT for Colquitt County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 25, 2004, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Colquitt County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WUUS52 KTAE 252028 SVRTLH GAC071-252100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 427 PM EDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA * UNTIL 500 PM EDT * AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS TO NEAR 60 MPH WAS 3 MILES SOUTHWEST OF BAY...OR ABOUT 11 MILES WEST OF MOULTRIE...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT... HARTSFIELD... BAY...CENTER HILL... MOULTRIE... SPENCE AIRPORT... LAT...LON 3129 8399 3106 8398 3111 8355 3134 8359 $$ 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:05 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 25, 3:05 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT FRI JUN 25 2004 .SHORT TERM...(TONIGHT THROUGH MONDAY)...SHORTWAVE ENERGY OVER SOUTHERN LA HAS PRODUCED A CLUSTER OF THUNDERSTORMS OVER THAT AREA. MODELS SHOW THIS ENERGY LIFTING TO THE NORTHEAST OVERNIGHT. THE GFS SOLUTION LOOKS OVERDONE ON THE STRENGTH AND TAKES IT INTO CENTRAL GEORGIA BY DAYBREAK WITH THE ETA SOLUTION TRACKING A WEAKER VORT FARTHER TO THE NORTH. EITHER WAY THE PATTERN LOOKS UNSETTLED FOR THE NEXT SEVERAL DAYS WITH THE UPPER LEVEL TROUGH AXIS TO OUR WEST AND A SERIES OF IMPULSES ROTATING THROUGH THE BASE AND OVER OR JUST NORTH OF MY CWA. IN ADDITION...THE MEAN 100MB TO 700MB FLOW WILL BE W TO SW > 10 KTS (REGIME 5) WHICH SUPPORTS UPPER END CHANCE/GOOD CHANCE POPS FOR MOST OF MY FA. WILL SHOW A TAPER OF POPS FROM 50% NW TO 30% SE TONIGHT AND UNIFORM 50% POPS BOTH SATURDAY AND SUNDAY AFTERNOON WITH 40% ON MONDAY. .LONG TERM...(TUESDAY THROUGH FRIDAY)...SURFACE RIDGE AXIS WILL REMAIN SOUTH OF MY CWA WITH MOIST SOUTH TO SOUTHWEST FLOW. WEST TO SOUTHWEST FLOW TO CONTINUE ALOFT FOR MOST OF THE PERIOD WITH NEAR OR ABOVE CLIMO POPS EACH DAY. && .MARINE...LIGHT WINDS AND LOW SEAS THROUGHOUT THE PERIOD. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TLH 73 90 72 91/ 30 50 30 50 PFN 76 89 76 89/ 50 50 30 50 DHN 72 88 72 88/ 50 50 30 50 ABY 72 89 72 89/ 50 50 30 50 VLD 72 90 71 90/ 30 50 30 50 CTY 74 89 72 91/ 20 50 30 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BARRY
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT FRI JUN 25 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-260900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 500 AM EDT FRI JUN 25 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH SOME HAIL WILL ALSO BE POSSIBLE IN THE STRONGEST STORMS. RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD PRODUCE A THREAT FOR LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Jun 25, 12:30 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 PM EDT FRI JUN 25 2004 FLZ017-GAZ157-251659- GRADY GA-LEON FL- 1230 PM EDT FRI JUN 25 2004 AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST MOST LEON COUNTY FLORIDA AND MOVING TO THE NORTHEAST AROUND 15 MPH. IT WILL LIKELY MOVE INOT SOUTHERN BROOKS COUNTY GEORGIA WITHIN THE NEXT 5 MINUTES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 25, 12:40 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1240 PM EDT FRI JUN 25 2004 GAZ157-251709- GRADY GA- 1240 PM EDT FRI JUN 25 2004 AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN GRADY COUNTY GEORGIA AND MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 25, 1:12 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 112 PM EDT FRI JUN 25 2004 FLZ018-251757- JEFFERSON FL- 112 PM EDT FRI JUN 25 2004 AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE EXTREME WESTERN EDGE OF JEFFERSON COUNTY FLORIDA..OVER THE TOWN OF LLOYD. THIS STORM WAS MOVING NORTHEAST AROUND 15 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 25, 1:56 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 156 PM EDT FRI JUN 25 2004 GAZ146-251841- COLQUITT GA- 156 PM EDT FRI JUN 25 2004 AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM SOUTH CENTRAL COLQUITT COUNTY GEORGIA. THIS STORM WAS MOVING NORTHEAST AT 15 MPH AND MAY SURVIVE INTO COOK COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
Special weather statement, Jun 25, 3:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 346 PM EDT FRI JUN 25 2004 GAZ127>131-145>148-252016- BEN HILL GA-BERRIEN GA-COLQUITT GA-COOK GA-IRWIN GA-MITCHELL GA- TIFT GA-TURNER GA-WORTH GA- 347 PM EDT FRI JUN 25 2004 A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH MITCHELL... WORTH..COLQUITT...COOK...TIFT...TURNER...AND THEN REACH BEN HILL...IRWIN AND BERRIEN AROUND 415 PM EDT. THIS LINE WILL PRODUCE WINDS TO NEAR 45 MPH...VERY HEAVY RAIN...AND FREQUENT LIGHTNING. SOME PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT FEW HOURS. 7-TREXLER
Special weather statement, Jun 25, 4:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 418 PM EDT FRI JUN 25 2004 GAZ127>131-145>148-158>160-252118- BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-IRWIN GA- LOWNDES GA-MITCHELL GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA- 419 PM EDT FRI JUN 25 2004 A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH MITCHELL... WORTH..COLQUITT...COOK...TIFT...AND TURNER COUNTIES THROUGH 445 PM EDT...THEN REACH BEN HILL...IRWIN AND BERRIEN COUNTIES AROUND 515 PM EDT. THIS LINE WILL PRODUCE WINDS TO NEAR 45 MPH...VERY HEAVY RAIN...AND ALMOST CONTINUOUS LIGHTNING. RAIN AMOUNTS WILL REACH AROUND 1 TO 2 INCHES WITH THESE STORMS. SOME PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS WILL BE POSSIBLE. RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT FEW HOURS. 7-TREXLER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.